Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Had unprotected sex. Took postinor. Bled heavy like period. Can I be pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 158 Questions
Hi all, can you help me?
I had an unprotected sex on 29th feb but i drink postinor 2 36 hrs after that.
4 days later, i started got a bleeding but it is a very heavy bleeding just like my period and it ended 4 days after (quite fast)
The question is, did i got my period or this is the effect of the medicine? Can postinor2 caused the bleeding like that?
My last period was on 13th february,.
If that was my period then it came faster 7 days, but if it was effect of postinor then i haven't got my period yet.

Is it possible i'm pregnant?

Please advise
Posted Tue, 22 May 2012 in Pregnancy
Answered by Dr. Meenakshi Titoria Sahu 4 hours later

Thanks for the query.

Postinor is a hormonal pill and often can cause bleeding like in your case, if someone takes it after ovulation.

Presuming your cycles are regular, you most likely had the pill post ovulation and hence I will attribute the early period to this pill. The chance of you being pregnant now is highly unlikely. Further after this bleeding your next period may also be delayed because it has cause a bit of hormonal fluctuation in your body.

So do not worry. You are unlikely to be pregnant. You had an early period which was probably due to use of postinor during the post ovulation phase. Use condom till you get your normal periods and after that you can use other contraceptive methods in consultation with your Gynecologist.

Hope this answers your query. Let me know if you have any more concerns.

Wish you good health.

Above answer was peer-reviewed by
Follow-up: Had unprotected sex. Took postinor. Bled heavy like period. Can I be pregnant? 54 minutes later
Thanks for answering the question.

so does it mean is it normal for my case?
and when will i expect to have my next period?

and what kind of bleeding that can be caused by drinking postinor 2?because i read in the box and internet some people got bleeding.
just wondering how to distinguish between bleeding and period.

and i took pregnancy test using test pack, and they're negative.

thanks for the answer.
Answered by Dr. Meenakshi Titoria Sahu 30 minutes later

1.     In your case this is a normal bleeding often seen after postinor intake.

2.     Your next period may be delayed by a week or so.

3.     This bleeding after hormone intake is called a type of withdrawal bleeding.

4. To distinguish it from periods- a history of hormonal pill intake plus the duration of your bleeding was less than periods.

Above answer was peer-reviewed by
Follow-up: Had unprotected sex. Took postinor. Bled heavy like period. Can I be pregnant? 54 minutes later
so my last bleeding was because of postinor or i can accept this as my period?
because the bleeding looks like period

because my next period after february supposed to be today but i haven't gotten it yet. but if on last 6th march (Which was 4 days after i took postinor) is my period then it means i will have my next period in April?

thanks for answering my confusion.
Answered by Dr. Meenakshi Titoria Sahu 6 hours later

Bleeding after hormones resembles periods.

Your future period is most likely in March end or April. Cycles become irregular after postinor intake.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor